Alert archive / Florida / Coastal Flood Statements in 2023
Coastal Flood Statement 13, NWS Miami, FL
NWS Miami, FL issued this coastal flood statement at Nov 5, 2023, 1:05 PM EST for Palm Beach County, Florida. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2023, 1:05 PM EST (18:05 UTC)
- Expired
- Nov 5, 2023, 4:00 PM EST
- In force
- 3 hr
- Issued by
- NWS Miami, FL
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 115 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 526 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
535 WHUS42 KMFL 051805 CFWMFL Coastal Hazard Message National Weather Service Miami FL 105 PM EST Sun Nov 5 2023 FLZ168-060000- /O.NEW.KMFL.CF.S.0013.231105T1805Z-231105T2100Z/ /O.CON.KMFL.RP.S.0037.000000T0000Z-231106T0000Z/ Coastal Palm Beach County- 105 PM EST Sun Nov 5 2023 ...COASTAL FLOOD STATEMENT IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...For the Coastal Flood Statement, isolated minor coastal flooding. For the High Rip Current Risk, dangerous rip currents. * WHERE...Coastal Palm Beach County. * WHEN...For the Coastal Flood Statement, until 4 PM EST this afternoon. For the High Rip Current Risk, until 7 PM EST this evening. * IMPACTS...Some water on low lying roads and property. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ FLZ172-173-060000- /O.CON.KMFL.RP.S.0037.000000T0000Z-231106T0000Z/ Coastal Broward County-Coastal Miami Dade County- 105 PM EST Sun Nov 5 2023 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Dangerous rip currents. * WHERE...All Atlantic coast beaches. * WHEN...Through this evening. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this coastal flood statement went out at Nov 5, 12:17 PM EST, 48 minutes earlier.
Area forecast discussion, Nov 5, 12:17 PM EST, 48 minutes before
Area Forecast Discussion
National Weather Service Miami FL
1217 PM EST Sun Nov 5 2023
...New SHORT TERM, AVIATION, MARINE, BEACHES...
.SHORT TERM...
(Rest of today through Monday)
Issued at 1212 PM EST Sun Nov 5 2023
Afternoon surface analysis shows a tight surface theta-e gradient
across the far southern peninsula which is likely where the remnants
of the weak frontal boundary is. At the upper levels there is a
shortwave across the northern Gulf, which will pivot across the area
this evening and kick the weak frontal boundary south of the area.
Scattered showers continue to develop over the Atlantic waters
today, and that is where the highest chance PoPs will remain through
tonight. While a few isolated showers can't be ruled out across the
metro, most of South FL will remain dry under partly cloudy skies.
As the shortwave departs this evening and upper level ridging starts
to build in, drier air will filter in and scour out much of the
remaining low level moisture. Dewpoints will fall into the 50s/60s
tonight with some upper 40s dewpoints likely over portions of Hendry
and Glades counties. Mainly clear and comfortable overnight with
lows ranging from the middle 50s over inland SW FL to mid and upper
60s across the east coast metro.
Plenty of sunshine on Monday as high pressure to our north takes
hold. Dewpoints will slowly be on the increase during the day as the
flow becomes more northeasterly, but it will still be a very
pleasant day with afternoon highs generally in the low to mid 80s.
&&
.LONG TERM...
(Monday night through Saturday)
Issued at 311 AM EST Sun Nov 5 2023
Mid-level ridging and surface high pressure will
continue to build over the better part of the eastern
United States and the Florida peninsula this week,
with northerly to northeasterly winds and dry air
overtaking the region for much of the extended period.
This will lead to another period of quiet, uneventful weather,
with chances for rain and thunderstorms close to 0%.
With ridging setting in and winds gradually becoming
more NE to E, temperatures will follow a warming trend, with
daily highs in the mid to upper 80s through the week. A similar
trend will occur with overnight lows, with lows ranging from the
mid 60s near Lake Okeechobee to the upper 60s & low 70s by the
East Coast each night.
&&
.AVIATION...
(18Z TAFS)
Issued at 1212 PM EST Sun Nov 5 2023
Mainly VFR through the 18Z TAF period. Winds should be some N/NE
around 10 kts this afternoon and then become light NW late tonight
and overnight. SCT 3-5k ft ceilings through early evening becoming
FEW to clear overnight. Isolated shower can't be ruled out today
but bulk of the showers will remain well out over the Atlantic.
&&
.MARINE...
Issued at 1212 PM EST Sun Nov 5 2023
Hazardous marine conditions are expected over the Atlantic waters
through late tonight as northerly winds increase to 15-20 kts and
seas build to 5-8 ft. A Small Craft Advisory has been issued until
06Z Monday. Calmer conditions are expected in the Gulf with seas
generally 1-3 feet. Cautionary conditions may last through part of
Monday in the Atlantic but generally improving conditions are
expected early this upcoming week.
&&
.BEACHES...
Issued at 1212 PM EST Sun Nov 5 2023
A high risk of rip currents continues for all Atlantic beaches
through this evening. The high risk will likely persist into early
this upcoming week across the Palm Beaches due to a continued NE
swell, while an elevated risk will continue for the remainder of the
Atlantic beaches as the predominate flow becomes more easterly as
the week progresses.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 67 84 71 84 / 10 10 0 0
West Kendall 64 85 68 86 / 10 10 0 0
Opa-Locka 66 85 70 85 / 10 10 0 0
Homestead 66 84 70 84 / 10 10 0 0
Fort Lauderdale 67 83 72 83 / 10 10 0 0
N Ft Lauderdale 67 83 72 84 / 10 10 0 0
Pembroke Pines 66 84 70 85 / 10 10 0 0
West Palm Beach 65 83 70 83 / 10 10 0 0
Boca Raton 66 84 72 84 / 10 10 0 0
Naples 61 85 66 86 / 0 0 0 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 7 PM EST this evening for FLZ168-172-
173.
AM...Small Craft Advisory until 1 AM EST Monday for AMZ650-651-670-
671.
GM...None.
&&
SHORT TERM...CMF
LONG TERM....99
AVIATION...CMFHazardous weather outlook, Nov 5, 8:57 AM EST, 4 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Miami FL 857 AM EST Sun Nov 5 2023 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 061400- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach County-Metro Palm Beach County- Coastal Collier County-Inland Collier County-Inland Broward County- Metro Broward County-Inland Miami-Dade County- Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County- Coastal Broward County-Coastal Miami Dade County-Far South Miami- Dade County- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 857 AM EST Sun Nov 5 2023 ...High Risk of Rip Currents All Atlantic Beaches... ...Hazardous Marine Conditions in Atlantic Waters... This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Florida, southern Florida, southwest Florida and Gulf of Mexico. .DAY ONE...Today and tonight. Beaches: There is a high risk of rip currents for the Atlantic beaches today. Marine: Hazardous marine conditions are expected through late tonight for the Atlantic waters. Northerly winds around 20 kts and seas 5 to 8 feet expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. An elevated risk of rip currents will continue for Atlantic beaches this week due to persistent easterly flow. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 8:51 AM EST | Small Craft Advisory | MFL | 16 hr |
Nearby
Coastal Flood Statements in Florida, 2023Every coastal flood statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.